Ask Health Experts and Get Answers to Your Health Question ASAP
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
What symptoms do you have currently?
since how many days you have these symptoms?
Sounds like you are still harboring bacterial infection.
Antibiotic should be changed.
Augmentin resistance is possible.
Doxycycline will be better choice.
but based on your description, sounds like still bacterial.
Azithomycin is another option besides cipro.
Dr Bray seems to be offline.
I will opt out
I'm sorry to hear that. Is this the upper abdomen/stomach area vs the mid lower abdomen > intestine area?? Are you taking your usual GI meds??I would think that these would be helpful for you...
Let me know if I may be of further help...
Anthony Bray MD
I hope that you feel better in general today. With the acid feeling >> I hope that you are still taking your GI meds>> Protonix// Zantac// Carafate >> these should help....
Also continue to watch your diet >> avoid spicy acidic foods ( no to tomatoes, citrus, onions, peppers) No to alcoholic drinks and coffee as well...
I hope this helps. Let me know if you have further questions and I will be happy to get back with you!!
Well I am sure that the stress on your body with the bad respiratory infection is not helping you in regard to this either...
The recent days with the nausea and vomiting and the fever would be aggravating to your stomach.
Hopefully these symptoms will clear up soon for you too. Hang in there and stick to good diet and take your usual GI meds and this should help.
Well try taking more of the Phenergan. This should help to reduce your sense of nausea....
I hope this helps>> Get well soon!!
I see.. well hopefully that will help to control the nausea for tonight. Hopefully tomorrow will be a better day...
Has your fever resolved?
Well at least it seems to be trending back down. That is a good sign. It usually does take a few days with you being as sick as you have been.
You may take 25mg /dose as being standard... this may make you very drowsy as a possible and common side effect though.. If you took 25mg then I would not repeat more than every 6 hours....
I hope this helps. Take care,
Yes I really do think that you are recovering from a bacterial respiratory infection. Be sure to take ALL of the Cipro or it will whip back on you!!
With this being an ongoing problem and with your history I think that you have irritation of your stomach lining as the probable cause.... gastritis or ulcer disease...
So I would advise that you stick to clear liquids for 12 hours and advance diet to bland as you tolerate this... continue your GI meds and the Phenergan...
If this should be ongoing today to the point that you have trouble staying hydrated then you might need further help such as visiting the ER. Hopefully this will not be the case for you.Zofran or other options to help with nausea may be considered for you...
I hope this helps. I hope that you feel better soon!
Well the Protonix is the main one...this would have the most ongoing benefit to you. The others and especially the Carafate are more needed when you have active ulcers.. I can't help but to wonder if you would not be better to continue this for a short time such as 2 weeks at least. If you take Carafate then remember to take this apart in time from other medications as it tends to affect the absorption of many ...
I hope this helps. let me know if you have further questions! Best regards!
Are you still taking the cough suppressant? What are you currently taking for your cough? This might be the reason if you are taking less in this regard....
Let me know... I will get right back with you!
I see.. well that is fine then ..you are doing what you can... hang in there!! There would not seem to be anything further for you to do at this point. Hopefully you will improve over this weekend.
Yes typically you would expect to be doing better by now. These infections may vary in their severity and time of recovery though. If you are showing worsening beyond Monday then you may well need further follow up evaluation... You might need a chest x ray for example...
I hope this helps. Let me know if you have further questions. I hope that you do feel better soon... Take Care,
It is still a bit premature to take that step I think.. I think that Cipro will probably do the trick for you BUT if you do not turn around by the first of next week then a change or addition may need to be considered...
Increased cough is one measure but the fever that you reported at least as of yesterday was improving... this is probably a good sign with the decrease in the fever spikes... that would be expected with gradual improvement...
If you are questionable in terms of improving or not by early this upcoming week then re-evaluation to include physical exam, CBC and chest x ray to check you out may be needed...
Your severe cough, nausea and vomiting and fever act to me as though you may have been fighting pneumonia rather than just bronchitis. ( I know that your doctor said your lungs sounded clear though...)
Let me know if you have further concerns>> Best regards,
Well the Robitussin DM would have some guafenesin in it to help thin mucus. You may take further such as Mucinex... take with lots of water/fluids and this would tend to help this some...
I hope this helps. I hope that you are feeling better in general.. Take care,
How are you as far as the specific symptoms? How is your cough, chest discomfort, fever?? Are you short of breath? If not feeling some improvement then you will need to follow up early this week....
Let me know >> Take care!
I agree that you need to be concerned with the recurrence of high fever and the respiratory symptoms. I think that you do need to follow up with your doctor tomorrow. I was hoping that this was just a matter of you being impatient with recovery ( we see this all the time too of course... this would mean that you were recovering but just fatigued with being ill... sick and tired of feeling sick and tired!! )
It sounds to me that you need follow up and probably need a chest x-ray and physical exam and a CBC with white cell differential would be good idea for you.If you should have worsening on the current antibiotic then adding Ketek or Biaxin may be a decent option. I would consider Rocephin shots ( 1.0 gram IM once a day for three days would give you practically the same potency of IV antibiotics but we would have to consider this with caution due to your allergy to Augmentin... there would be about 10% risk of cross-over allergic response to cephalosporin class such as Rocephin)
I hope this helps. Let me know if you should have further questions. Best Regards,
I see.. well a 2 week wait just to see you seems a bit extreme to me!!
I think at this point that you should ask your doctor about using a sterile cup to collect a sputum sample. I think that this would be helpful to your case as well... this could determine if you should have a bacterial infection with some antibiotic resistance. It could help to direct your antibiotic choices...
Do you work with a high risk population/ setting?? Your occupation as a nurse may of course bring you into contact with more pathogens....
I hope this helps. Let me know if you have further questions! Best Regards,
Wow >> yes that is high risk for infectious disease exposure!!! (My first Peds rotation in med school I STAYED sick but built up immunity to large extent since then.....)
I hope you bounce back soon! Based on your history and especially this prolonged course with rebound of high fever > I do advise that you get follow up tomorrow... I think it would be best for you to have a chest x-ray too as part of your evaluation... (clinical exam of the lungs is just not 100%)
Well I'm sure that you have indeed built up immunity to the most common viral and common bacterial illnesses. (If you have not already done so I would recommend the Pneumovax vaccine for you. This vaccine protects against 23 subtypes of pneumococcus which is the most common bacterial cause of pneumonia...) I have had this as well>> I really think this would be a great idea for healthcare professionals in general but it is available but usually not required as the Hep B series is...)
I hope this helps and that you rebound against this illness soon. Best Regards,
Yes I think that that is fine. The taking of Tylenol should not really affect your evaluation. Controlling your fever will help with your comfort level. You may ask your PCP about the pneumovax. (I would not advise that you take this while you are sick but rather wait until you are well. This would give your immune system the better response to the vaccine)I'm not surprised that this would not be provided by your clinic.
I hope this is helpful>> Take care!